Alert archive / California / Wind Advisories in 2013
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 5, 2013, 2:55 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 5, 2013, 4:00 PM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 2:55 AM PST (10:55 UTC)
- In effect from
- Mar 5, 2013, 4:00 PM PST
- Expired
- Mar 7, 2013, 3:00 AM PST
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS76 KSGX 051055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PST TUE MAR 5 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES FOR LATE THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING INCREASING ONSHORE FLOW AND SOUTHWEST WINDS ALOFT WITH PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE TODAY THROUGH LATE WEDNESDAY NIGHT WITH STRONGEST WINDS EACH EVENING. CAZ055-060-052200- /O.NEW.KSGX.WI.Y.0018.130306T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 255 AM PST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST THURSDAY. * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF STRONGER WINDS THIS EVENING THROUGH LATE TONIGHT...AND AGAIN WEDNESDAY EVENING. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-052200- /O.NEW.KSGX.WI.Y.0018.130306T0200Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 255 AM PST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS INCREASING THIS EVENING WITH PERIODS OF STRONGER WINDS THIS LATE THIS EVENING THROUGH LATE TONIGHT...AND AGAIN WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
6 follow-up statements
971 WWUS76 KSGX 052050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1250 PM PST TUE MAR 5 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES FOR THIS EVENING THROUGH LATE WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING INCREASING ONSHORE FLOW AND SOUTHWEST WINDS ALOFT WITH PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS EVENING THROUGH LATE WEDNESDAY NIGHT WITH STRONGEST WINDS EACH EVENING. CAZ055-060-060600- /O.CON.KSGX.WI.Y.0018.130306T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1250 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST THURSDAY. * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF STRONGER WINDS THIS EVENING THROUGH LATE TONIGHT...AND AGAIN WEDNESDAY EVENING. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO INE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-060600- /O.CON.KSGX.WI.Y.0018.130306T0200Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1250 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS INCREASING THIS EVENING WITH PERIODS OF STRONGER WINDS LATE THIS EVENING THROUGH LATE TONIGHT...AND AGAIN WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
919 WWUS76 KSGX 060553 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 953 PM PST TUE MAR 5 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH LATE WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE WEDNESDAY NIGHT. STRONGEST WINDS WILL BE OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE COACHELLA VALLEYS. GUSTS COULD LOCALLY EXCEED 45 MPH. WINDS WILL DECREASE SOMEWHAT LATE WEDNESDAY NIGHT AND THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS WILL CONTINUE THURSDAY. CAZ055-060-061400- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 953 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...THROUGH WEDNESDAY EVENING. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-061400- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 953 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. * TIMING...THROUGH LATE WEDNESDAY NIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
339 WWUS76 KSGX 061330 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PST WED MAR 6 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH TONIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS TODAY AND TONIGHT. STRONGEST WINDS WILL BE OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS WILL CONTINUE. CAZ055-060-062100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 530 AM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...TODAY AND TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-062100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 530 AM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. * TIMING...TODAY AND TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
106 WWUS76 KSGX 062042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1242 PM PST WED MAR 6 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH TONIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS TODAY AND TONIGHT. STRONGEST WINDS WILL BE OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS WILL CONTINUE. CAZ055-060-070615- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1242 PM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...THIS AFTERNOON AND TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-070615- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1242 PM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. * TIMING...TODAY AND TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
854 WWUS76 KSGX 062305 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 305 PM PST WED MAR 6 2013 ...STRONG GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH TONIGHT... .A LOW PRESSURE SYSTEM MOVING SLOWLY SOUTHWARD ALONG THE WEST COAST WILL BRING PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT. STRONGEST WINDS WILL BE OVER THE DESERT MOUNTAIN SLOPES AND IN THE NORTH PART OF THE COACHELLA VALLEY WHERE GUSTS COULD EXCEED 45 MPH. THE WINDS WILL DECREASE SOMEWHAT ON THURSDAY...THOUGH LOCALLY BREEZY CONDITIONS WILL CONTINUE. CAZ055-060-071100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 305 PM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * TIMING...THROUGH TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-071100- /O.CON.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 305 PM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS OVER 45 MPH. * LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH OF INTERSTATE 10. * TIMING...THROUGH TONIGHT. * VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO ONE MILE OR LESS AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
289 WWUS76 KSGX 071054 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PST THU MAR 7 2013 CAZ055-060-071200- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 254 AM PST THU MAR 7 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE FALLEN BELOW WIND ADVISORY LEVELS. $$ CAZ056-058-061-062-071200- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-130307T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 254 AM PST THU MAR 7 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WINDS HAVE FALLEN BELOW WIND ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:30 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 4, 9:30 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON MAR 4 2013 .SYNOPSIS... A LOW PRESSURE TROUGH WILL GRADUALLY DEEPEN OVER THE WEST COAST THIS WEEK AND BRING A COOLING TREND AND INCREASING CHANCES OF PRECIPITATION WEDNESDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY FRIDAY ALONG WITH LOW SNOW LEVELS...POSSIBLY TO 3000 FEET. LOCALLY STRONG GUSTY WEST WINDS WILL BE OCCUR TUESDAY NIGHT THROUGH FRIDAY...MAINLY IN THE MOUNTAINS AND DESERTS. LINGERING SHOWERS ARE EXPECTED SATURDAY...THEN THE LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE AREA...WITH DRY NORTHEAST FLOW BRINGING FAIR EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS WERE FORMING THIS EVENING IN WESTERN SAN DIEGO COUNTY AND PARTS OF ORANGE COUNTY AND WILL GRADUALLY SPREAD THROUGH THE INLAND EMPIRE OVERNIGHT. EXPECT RATHER SLOW/ONLY PARTIAL CLEARING TUESDAY...AND THE SLOW CLEARING AND SOME COOLING ALOFT WILL RESULT IN A COOLER DAY...ESPECIALLY W OF THE MTNS. A TEMP GRADIENT WILL FORM AT 850 MB ALONG THE MTN CRESTS UNDER STRENGTHENING W FLOW ALOFT...SO GUSTY WINDS WILL DEVELOP ON THE DESERT SLOPES/DESERTS TUE EVENING CONTINUE AWHILE...POSSIBLY UNDER THE UPPER LOW IS CENTERED OVER US FRIDAY. AS THE UPPER TROUGH DIGS ALONG THE WEST COAST THE NEXT SEVERAL DAYS...THE MARINE LAYER WILL BECOME DEEPER...PROBABLY OVER 5000 FEET TUESDAY NIGHT AS A SHORTWAVE ASSOCIATED WITH THE TROUGH MOVES THROUGH CALIFORNIA...SO THAT WILL BE ENOUGH FOR DRIZZLE/LIGHT SHOWERS...ESPECIALLY ON THE COASTAL MTN SLOPES. ONSHORE FLOW WILL CONTINUE TO BRING SMALL CHANCES OF SHOWERS WED/WED NIGHT...WITH A BIT OF AN INCREASE THU AS ANOTHER SHORT WAVE ROTATES THROUGH CENTRAL/SOUTHERN CALIFORNIA AROUND THE UPPER LOW THEN OVER THE NORTH CAL COAST. THE MAIN ACTIVITY WILL BE FRIDAY/FRIDAY NIGHT WHEN THE LOW MOVES THROUGH SOMEWHERE IN SO-CAL WITH A MODERATE AMOUNT OF MOISTURE. WITH 500 MB TEMPS POSSIBLY LOWERING BELOW -30 DEG C...THERE COULD BE SOME THUNDERSTORMS. SNOW LEVELS WILL LOWER TO 3000-4000 FEET FRI/FRI NIGHT DUE 850 MB TEMPS FALLING A LITTLE BELOW FREEZING PLUS TEMPORARY LOWERING IN HEAVY SHOWERS/THUNDERSTORMS. PRECIP AMOUNTS ARE DIFFICULT TO GAUGE...BUT GENERALLY AMOUNTS SHOULD BE 1/4 TO 1/2 INCH IN COASTAL AREAS WITH LOCALLY HIGHER AMOUNTS WITH HEAVIER SHOWERS/TSTORMS. MOUNTAINS SHOULD HAVE AROUND AN INCH...WITH POSSIBLE SNOWFALL OF 8-12 INCHES ABOVE ABOUT 6000 FEET. MORE SHOWERS ARE EXPECTED SATURDAY DUE TO CONTINUED ONSHORE FLOW...BUT THINGS SHOULD DRY OUT AFTER THAT AS THE CLOSED LOW MOVES EAST AND NORTHEAST FLOW ALOFT DEVELOPS. ANYTIME THERE IS NORTHEAST FLOW...ONE MUST MONITOR THE POTENTIAL FOR STRONG WINDS THROUGH/BELOW PASSES/CANYONS...BUT MODEL SOLUTIONS FOR NOT KEEP ANY COLD AIR ADVECTION MINIMAL...SO CHANCES ARE NOT TOO GREAT FOR NOW. THERE COULD BE CHILLY NIGHTS SAT OR SUN NIGHT DUE TO THE COOL AIRMASS AND CLEAR OR CLEARING SKIES...AND FROST WILL BE POSSIBLE IN THE NORMAL COLDER VALLEYS...ESPECIALLY IF WINDS ARE LIGHT. && .AVIATION... 050400Z...COAST/VALLEYS...STRATUS WITH BASES 1200-1600 FT MSL AND TOPS TO 2500 FT MSL WILL CONTINUE TO MOVE INTO THE VALLEYS OVERNIGHT...REACHING KONT BY ABOUT 08Z. AREAS OF 3-5SM VSBY IN BR POSSIBLE IN THE INLAND VALLEYS. STRATUS/VIS RESTRICTIONS WILL BEGIN TO CLEAR INLAND BETWEEN 15-17Z. ONLY PARTIAL CLEARING EXPECTED NEAR THE COAST BETWEEN 19-00Z. STRATUS WILL PUSH BACK INLAND AFTER 00Z...REACHING THE LOWER COASTAL SLOPES OF THE MTNS TUE NIGHT. BASES WILL BE NEAR 2000 FT MSL WITH TOPS NEAR 4500 FT MSL. MTNS/DESERTS...UNRESTRICTED VIS AND FEW-SCT CLDS AOA 20000 FT MSL THROUGH TUE EVENING. LOWER COASTAL SLOPES OF THE MTNS MAY BE OBSCURED AT TIMES TUE NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAXWELL AVIATION...SS
Hazardous weather outlook, Mar 4, 4:00 PM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON MAR 4 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-051430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SHOWERS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY...THEN A COLD STORM SYSTEM FROM THE NORTHWEST IS EXPECTED BRING INCREASING SHOWERS THURSDAY NIGHT THROUGH EARLY SATURDAY WITH LOW SNOW LEVELS AND A SLIGHT CHANCE OF THUNDERSTORMS. THIS SYSTEM MAY ALSO RESULT IN STRONG WESTERLY WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY...AND HAZARDOUS TRAVEL THROUGH THE MOUNTAIN PASSES FRIDAY AND SATURDAY DUE TO SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.